MAUDE Adverse Event Report: TISSUE SCIENCE LABORATORIES PERMACOL; MESH, SURGICAL

TISSUE SCIENCE LABORATORIES PERMACOL; MESH, SURGICAL
Model Number P151828
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Adhesion(s) (1695); Pain (1994); Scar Tissue (2060); Injury (2348); Impaired Healing (2378); Ascites (2596); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient's attorney alleged a deficiency against the device resulting in an unspecified adverse outcome.Product was used for therapeutic treatment.Pre-operative and post-operative diagnosis: incarcerated ventral (incisional) hernia.Procedure: 1.Laparoscopy diagnostic.2.Open repair of ventral hernia (incisional hernia) with biological mesh size 18 cm x 28 cm 1.5 mm thick.3.Small bowel resection with side-to-side anastomosis.4.Extensive lysis of adhesion.Events: the patient had surgical revisions, abscess, and pain.
 
Additional Manufacturer Narrative
This information was received as a part of an extensive mesh litigation submission to medtronic.The fda was notified of this large complaint receipt.Due to the volume of complaint information received by medtronic, this resulted in a report beyond the 30 day target.(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a ventral incisional hernia.It was reported that after the implant, the patient experienced an abscess, adhesions, healing impaired, intraabdominal fluid collection, scar, previous mesh causing a sinus tract and pain.Post-operative patient treatment included surgical revision, abscess irrigation, wound vac, small bowel resection with side to side anastomosis, extensive lysis of adhesions, removal of old mesh, abdominal wall reconstruction with flap raised bilaterally, drain placement x 2, vac placement, debridement of abdominal wall abscess and placement of wound vac.
 
Additional Manufacturer Narrative
This information was received as a part of an extensive mesh litigation submission to medtronic.The fda was notified of this large complaint receipt.Due to the volume of complaint information received by medtronic, this resulted in a report beyond the 30 day target.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a ventral incisional hernia.It was reported that after the implant, the patient experienced an abscess, adhesions, healing impaired, and pain.Post-operative patient treatment included surgical revision, abscess irrigation, wound vac, small bowel resection with side to side anastomosis, and extensive lysis of adhesions.

Brand Name
PERMACOL
Common Device Name
MESH, SURGICAL
Manufacturer (Section D)
TISSUE SCIENCE LABORATORIES
victoria house, victoria road
aldershot, hampshire GU11 1EJ
GB  GU11 1EJ
MDR Report Key7034376
Report Number9615742-2017-05741
Device Sequence Number19032452
Product Code FTM
UDI-Device Identifier10884523000191
UDI-Public10884523000191
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K992556
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model NumberP151828
Device Catalogue NumberP151828
Device Lot NumberAOJ0289
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/20/2017
Supplement Date Received by Manufacturer05/22/2019
05/22/2019
Initial Report FDA Received Date11/15/2017
Supplement Report FDA Received Date12/19/2019
01/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;